It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Alzheimer's Disease & Dementia Message Board


Alzheimer's Disease & Dementia Board Index


Welcome.....

[i]either the Zoloft or Aricept was increased by the family doc 2-3.5 weeks ago[/i]

Find out which one and what the dosage change was.

[i]We started to walk toward the house and then she paused and closed her eyes. I asked if she had a headache and she said her head really hurt (which she doesn't really remember telling me). First her right leg, and then her left started to either twitch or give out and then her whole body started to waver.[/i]

Could be extraneous brain electrical activity, similar to an epileptic seizure (sounded a lot like the complex partial seizures a good female friend of mine has had), or possibly a TIA (transient ischemic attack or mini-stroke). My mom had a splitting headache, collapsed and ended up in neurosurgery. If she hadn't collapsed in the doctors office, likely I'd have buried her last year. She had a hypertensive stroke, bleeding into the brain spaces. She did have a couple of incidents similar to what you describe when beginning treatment with Aricept earlier this year. I was tapering her off buspirone at the same time. The effects were transitory and I haven't noted any since.

[i]the medicine that had been increased was stopped the day she went to the ER, so maybe it was the anti-depressent?[/i]

What other meds is your mom taking, other than Zoloft and Aricept? Normally, no brain chemistry medication is stopped cold-turkey, unless a serious health condition arises from it.

[i]the heart recording device showed something and a Cardiologist would call to make an appointment[/i]

If atrial fibrillation has shown up on the recorder, perhaps your mom has been having TIA's. A-fib,depending on severity, can throw clots. Is mom on an aspirin or Coumadin therapy for preventing clotting strokes? My mom is taking aspirin for blood thinning, as she has chronic a-fib, controlled by atenolol. We have to balance the risk for further brain bleeds with that of the possibility of clotting from the a-fib.

As a disclaimer, I'm not a health care professional but have had extensive experience working with the doctors handling my mothers case, as well as the researchers at the AD center which dx'd her vascular dementia and the physical and cognitive therapists who have worked her case. The internet is an amazing information source too, yes? :)

Best wishes!

Pat

Edited for clarification of blood thinning therapy.

[This message has been edited by camachinist (edited 10-14-2003).]





All times are GMT -7. The time now is 06:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!